Foot pain that feels like electric shocks and pins and needles...
Okay; I've found an awsome community and so I am going to see if there are some answers out there.
My boyfriend for the past 5+yrs I've known him has bouts of HORRID foot pain. His symptoms are pins/needles, "electric shock feels" and general pain. The way he describes it is almost as if he's got blown arches or a sprain, but he doesnt. Its spuratic and sometimes he cant walk; other times he uses a cane.. we are in our early 30's and should not have to have handicap tags for our cars and use canes. He's a former marine who just works through it and pops Hydrocordone daily. He gets 240 pills a month and usually runs out. The VA isnt doing anything for him. They called in gout at one point and put him on gout medicine and made me stop buying bologna, hot dogs, deli meats and my bf's favorite beef heart. This treatment did not help and a different VA doctor then said. "Its not gout" with a laugh and started taking x rays and MRI's and doing a bunch of different tests. He's currently on gabopentin and amitriptoline (sp) They seem to help some what but on nights like tonight I am not sleeping because he lays in bed twitching his feet. I feel so sorry for him and wish we could figure out what it is. He works with handicap children in a group home setting if this makes a difference so I dont think it has anything to do with work. If anyone has heard of these symtoms and might have an idea on what we should ask the doctor we have yet another appointment with a rhumatologist on the 23rd of August. Please help for my sleep and sanity!
I commend you for reaching out for help; I believe that we must all take as much matters into our own hands..... you must truly be having a hard time dealing with your boyfriends pain; His pain seems to be neuropathic in nature(nerve related), and his doctors finally realized that when they placed him on elavil and neurontin......Now we have to figure out why? diabetes, musculoskeletal, back injury, alcoholism, vitamin deciencies, HIV, etc...
The opiates-likely high dose hydrocodone like NORCO 10/325 to maximize opiate effect and mininize the acetaminaphen to reduce live toxic effects, seem to be accumulating ( over 10 per day, right)....we should try to get more control over the opiates, as they are probably causing more addiction and likely many physical, emotional, and mental disturbances as the days go by......
have you tried a pain specialist, neurologist, psychiatrist, rheum etc......so far?
When he runs out of pain meds, who does he get more from? various doctors, vicodin dealers, "other friends Rx", or just cold turkey?
Is addiction and withdrawal symptoms a problem yet?
Have you tried physical therapy yet?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.